Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 6, 2005, 5:41 AM CDT for Jackson County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 5:41 AM CDT (10:41 UTC)
- Expired
- Apr 6, 2005, 6:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 061041 SVRFSD MNC063-061115- /O.NEW.KFSD.SV.W.0005.050406T1041Z-050406T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 541 AM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JACKSON COUNTY IN SOUTHWEST MINNESOTA * UNTIL 615 AM CDT * AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF LAKEFIELD...OR ABOUT 11 MILES EAST OF WORTHINGTON...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS OF SOUTHWEST JACKSON COUNTY THROUGH 610 AM CDT LAT...LON 4385 9546 4351 9546 4350 9513 4384 9510 $$ JH
2 follow-up statements
000 WWUS53 KFSD 061100 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CDT WED APR 6 2005 MNC063-061115- /O.CON.KFSD.SV.W.0005.000000T0000Z-050406T1115Z/ JACKSON MN- 600 AM CDT WED APR 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM CDT FOR WESTERN JACKSON COUNTY... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF LAKEFIELD...OR ABOUT 13 MILES EAST OF WORTHINGTON...MOVING SLOWLY SOUTHEAST AT 10 MPH. IN ADDITION TO HAIL...THIS STORM WILL PRODUCE VERY HEAVY RAIN. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREAS OF SOUTHWEST JACKSON COUNTY THROUGH 615 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...VERY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4385 9546 4351 9546 4350 9513 4384 9510 $$ JH
000 WWUS53 KFSD 061115 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 615 AM CDT WED APR 6 2005 MNC063-061125- /O.EXP.KFSD.SV.W.0005.000000T0000Z-050406T1115Z/ JACKSON MN- 615 AM CDT WED APR 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY EXPIRES AT 615 AM CDT... THE WARNING HAS EXPIRED. THE STORM IS NO LONGER SEVERE...ALTHOUGH LOCALLY HEAVY RAIN WILL BE POSSIBLE OVER SOUTHWEST JACKSON COUNTY THROUGH 645 AM. LAT...LON 4385 9546 4351 9546 4350 9513 4384 9510 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:50 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 6, 3:50 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT WED APR 6 2005 .DISCUSSION... CUT OFF STACKED UPPER LOW OVER CENTRAL OKLAHOMA TAKING ITS TIME VACATING THE AREA RESULTING IN SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS IN A LINE FROM KMWM TO KFSD TO KYKN. CLOUD TOPS WARMING ACROSS THE AREA...AND AS A RESULT ANTICIPATE STORMS TO FALL APART AS UPPER LEVEL LOW INCHES OFF TO THE EAST. AS THE DAY PROGRESSES...EXPECT SKIES TO BECOME MOSTLY CLEAR...ESPECIALLY IN THE WEST. THIS WILL RESULT IN DECENT MIXING ALLOWING STRONGER WINDS ALOFT TO REACH THE SURFACE. WINDS FAIRLY UNIDIRECTIONAL OUT OF THE NORTH WITH 20 TO 25 KNOTS AT 925 MB AND 30 TO 35 KNOTS AT 850 MB. THESE SPEEDS WILL RESULT IN VALUES BELOW ADVISORY CRITERIA...BUT CONDITIONS WILL STILL BE BREEZY. SKIES WILL BECOME PRISTINE TONIGHT AND REMAIN SO ON THURSDAY AS HIGH PRESSURE BUILDS INTO THE AREA. WARMED TEMPERATURES UP A FEW DEGREES ON THURSDAY WITH GRASSES STILL DORMANT. WITH THAT SAID...STILL LIMITED THE EXTENT OF THE WARM UP WITH SOUTH TO SOUTHEAST FLOW AS THESE DIRECTIONS ARE NOT AS FAVORABLE FOR SIGNIFICANT MIXING. KEPT LOW TEMPS ABOVE AVERAGE BOTH THURSDAY AND FRIDAY NIGHTS AS LOW LEVEL JET FORMS OVER THE AREA AHEAD OF A COLD FRONT THAT ATTEMPTS TO MOVE THROUGH THE AREA ON SATURDAY. PARENT LOW PRESSURE SYSTEM OVER MANITOBA WEAKEN SIGNIFICANTLY ON SATURDAY AS SECOND LOW PRESSURE SYSTEM UNDERGOES STRONG CYCLOGENESIS ON THE LEE SIDE OF THE ROCKIES IN EASTERN COLORADO. SYSTEM IN COLORADO FORMS ON THE NORTHERN EDGE OF THE SOUTHERN BRANCH OF THE JET AND AS A RESULT IS IN NO HURRY TO MOVE EAST. THEREFORE...KEPT POPS FROM LATE ON SUNDAY THROUGH TUESDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT
Hazardous weather outlook, Apr 6, 5:38 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 538 AM CDT WED APR 06 2005 CORRECTED FORMAT SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-071200-AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 538 AM CDT WED APR 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING SOUTH AND EAST OF A LINE FROM WINDOM MINNESOTA...TO ROCK RAPIDS...TO SIOUX CITY. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND HAIL TO THE SIZE OF NICKELS. THESE STORMS ARE EXPECTED TO MOVE SOUTH AND EAST OF THE AREA BY NOON CDT. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL BE VERY HIGH THIS AFTERNOON WEST OF A LINE FROM LAKE ANDES TO HURON. THESE CONDITIONS ARE DUE TO TEMPERATURES IN THE UPPER 50S AND LOWER 60S...COMBINED WITH DEW POINTS IN THE UPPER 20S AND LOWER 30S...CREATING RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. IN ADDITION...GUSTY NORTH WINDS OF 20 TO 30 MPH WILL PERSIST THROUGHOUT MUCH OF THE DAY TODAY. THESE WINDS ARE EXPECTED TO DIMINISH IN THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH NOON TODAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Local storm report, Apr 6, 12:54 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1254 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM HAIL 1 N VERMILLION 42.80N 96.93W
04/06/2005 0.75 INCH CLAY SD TRAINED SPOTTER
&&
JHACKERNearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.